Jump to content

Throat Closing


Guest veryblue
 Share

Recommended Posts

Guest veryblue

Today after I took my beta blocker within a half hour, my throat started to close...I have been on this beta blocker for a month a never experienced this side effect. I got severe cotton mouth and had to drink like 8 bottles of water to get rid of it. I'm assuming the beta blocker did this to me cuz the only other thing I ate this morning was a doughnut...the same kind I ate last night and it did nothing to me. Is this a POTS thing? Or is this a reaction to my betas even though I have taken them before with no problem? Somebody help me!

Link to comment
Share on other sites

good grief very blue!! Did you have to get treatment for it or did it go away on it's own?? I can't really help you with that but I know that typically with meds if you are going to have a severe reaction it is usually with the 1st or 2nd dose, however, people have been known to develop allergies to meds much later :D Could it have been anything else, maybe? Did you pass out or have any other symptoms?

I would just run it by your Dr before you take anymore just to be on safe side but you do what you feel is the right thing to do :D

Keep us posted :D

Link to comment
Share on other sites

Ditto what Morgan said. If it happens to be an allergy, continuing to take the medication can be a big problem.

Link to comment
Share on other sites

If you have never had this symptom before it might be the meds.

Throat spasm are one of my symptoms. They were really bad when I first developed pots. I had a difficult time just swalling water. When I ate I had to drink plenty of water prior to doing so followed by small well chewed bites of food.

The other day I was having spasms all afternoon. It felt like my throat was closing up on me. It can be a very scary feeling.

Link to comment
Share on other sites

Ditto with the above. You probably should talk to your doctor. I started having problems when I was in the hospital after being started on Florinef. The cooks had to grind my food so that I could swallow. The doctors thought it was due to anxiety, and it probably was exacerbated by that, but I believe it was the Florinef that caused it. I stopped having it every time I ate when I went home, but I continued to have it occasionally after I'd gone to bed. For me the feeling was more like my throat forgot how to move the muscles to allow me to swallow. I could put my hand on my throat and it helped. It was almost like I had to touch the muscles so that they knew they needed to respond. What really made me think it was the Florinef is because it has gone away now that I'm off of the Florinef. And yes, you most definetly can become allergic or just intolerant to medication after taking them a while. That's why I'm off the Florinef. It was making my breathing very labored.

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...